MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 5 6MM; PROSTHESIS, KNEE, CEMENTED

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 5 6MM; PROSTHESIS, KNEE, CEMENTED
Catalog Number 151640506
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2024 that the device could not be implanted in place.It was reported that during the surgery, the implant could not implanted into the tibial plateau.Surgery time was extended 15 minutes.Another device was used to complete the surgery.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: could not be implanted in place.It was reported that during the surgery, the implant could not implanted into the tibial plateau.Surgery time was extended 15 minutes.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the locking tab of the attune ps fb insrt sz 5 6mm slightly deformed.Additionally, some scratches were observed on the device surface, most likely due to the implantation/surgical process.The observed damage can be consistent with a component failure caused by excessive forces applied over material, like assembling the device in an off axis position during surgical process.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.As per attune¿ revision knee system fixed bearing surgical technique rev.D, on page 213, the next steps need to be follow for a proper implantation of the attune ps/cr insert with the revision fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since mating device was not returned for evaluation.However, the reported condition can be confirmed as a difficulty on the assemblance most likely happened as a consequence of the observed damage.A manufacturing record evaluation was performed for the finished device m5853z lot number and no non-conformance's or manufacturing irregularities were identified.Therefore, no evidence suggests an error in the manufacturing that could be a contributing factor in the reported allegation.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 5 6mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device m5853z lot number and no non-conformance's or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device m5853z lot number and no non-conformance's or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary could not be implanted in place.It was reported that during the surgery, the implant could not implanted into the tibial plateau.Surgery time was extended 15 minutes.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photographs attached were reviewed, however no observations pertaining to the nature of the reported event could be identified.Device had what appear to be blood debris on its surface.With information provided, the reported allegation cannot be confirmed.Furthermore, a manufacturing record evaluation was performed for the finished device m5853z lot number and no non-conformances nor manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the attune ps fb insrt sz 5 6mm would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device m5853z lot number and no non-conformances or manufacturing irregularities were identified.Device history review a manufacturing record evaluation was performed for the finished device m5853z lot number and no non-conformances or manufacturing irregularities were identified.

Brand Name
ATTUNE PS FB INSRT SZ 5 6MM
Common Device Name
PROSTHESIS, KNEE, CEMENTED
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20522322
Report Number1818910-2024-22151
Device Sequence Number18421370
Product Code JWH
UDI-Device Identifier10603295049937
UDI-Public(01)10603295049937(17)290228(10)M5853Z
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151640506
Device Lot NumberM5853Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/05/2024
12/24/2024
12/24/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/08/2024
12/26/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale